MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998506
Medical Device Problem Codes Material Fragmentation (1261); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the inflation device of the balloon dilation catheter was broken at the beginning of use.The user stated that the inflation device gave a strange feeling and refrained from using it.The patient used the new balloon dilation catheter, as the user had two bottles ready to go.The new balloon dilation catheter was added to the patient on december 22nd.Only the inflation device was collected.The meter did not go up when the user operated it, and water started leaking when pressure was applied.
 
Event or Problem Description
It was reported that there was a strangeness in the feeling of the inflation device at the beginning of use, so the customer refrained from using it because it was damaged, and another device was opened.On 22dec2021, the customer added that only the inflation device was collected and stated that even if it was operated, the meter did not rise, and water leaked when pressure was applied.The balloon dilation catheter was not used, but will be returned along with the inflation device.
 
Additional Manufacturer Narrative
The reported event was confirmed as use related.Photo samples were provided by the customer; one photo showed the gauge needle out of the zero position.Unable to confirm the reported event based on the provided photos.The eagle inflation device and balloon dilation catheter were returned.A white and greenish crystallized substance was present on the outer and inner parts of the device.The gauge needle was bent and not in the zero position.The device was decontaminated and connected to a pressure indicator to aspirate.The plunger was pulled back to fill, the device did not draw water in accordingly and pulled in sufficient air.The latch was engaged, and the plunger was turned clockwise to pressurize the device.As pressure was applied, the device started leaking from the o-ring/clamp area and would not build pressure.The o-ring was removed and replaced with a new one, and then the complaint device was reconnected to the pressure indicator.The device was aspirated and then brought to pressure again.As the pressure was increased the gauge needle increase, due to the gauge needle being bent and out of the zero position, the device failed gauge accuracy testing at 14atm and 30atm.The device passed pressure leak testing, pressure decay and vacuum capability testing with no water or air leakage noted.Atrion's current manufacturing controls include 100% automation testing for pressure leakage, pressure decay, vacuum decay, and gauge accuracy during manufacture using ultra high purity nitrogen gas before leaving the facility.At no time is any solution or other substance introduced into the device.Devices that pass this test are marked by automation for identification; devices that fail are not marked.The returned device was marked, indicating it met manufacturing specifications when it left the facility.The o-ring was found to be dislocated/blown-out from its original assembled position, which allowed air to be pulled in during prep of the device for functional testing and water to leak during testing.A dislocated/blown-out o-ring and gauge needle being off zero can occur when a device is over-pressurized beyond the pressure capability, in this case 30 atm.Since this device passed full functional testing prior to shipment from the supplier facility indicated by the witness mark, the event is confirmed use related.The root cause of this event is determined to be over-pressurization by the user.As the reported event is confirmed use-related, a dhr review is not required.The instructions for use were found adequate and state the following: "do not exceed 30 atm." correction: d, f, h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13157035
Report Number1018233-2021-08680
Device Sequence Number17167605
Product Code EZN
UDI-Device Identifier10801741052689
UDI-Public(01)10801741052689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model Number998506
Device Catalogue Number998506
Device Lot NumberBMFNFM19
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown